3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Medication with dreaded weight gain side effect.

Reply
 
Thread Tools
Old 01-20-2013, 03:46 AM   #1
I can, I will, I do
 
Avezy44's Avatar
 
Join Date: Mar 2010
Location: Tennessee
Posts: 550

S/C/G: Goal: 130

Height: 5'6"

Default Medication with dreaded weight gain side effect.

I was given a high dose of steroids after lymphnode issues. I am on day 4 and haven't been eating more than the usual but I have gained 5 pounds in 2 days. So I went from 270.0 to 275.8

Does this weight go away after you're done taking it? I have 12 days left of it and at this rate I'll be hitting the 280s in no time... Ugh.
__________________
Avezy44 is offline   Reply With Quote
Old 01-21-2013, 12:31 PM   #2
drifting downward!
 
Desiderata's Avatar
 
Join Date: Feb 2007
Location: Northern Virginia
Posts: 550

S/C/G: (HW 194) 175/168/140

Height: 5'5 1/2"

Default

I've had several doctors swear to me that:
1) For short-course steroids, the immediate scale jump is almost entirely from water retention
2) It's definitely possible to gain real (not water) weight on short-term courses, but it's because you might feel hungrier and start eating more. If one is monitoring their food intake and keeping it constant, for short-term courses, you won't see "real" (not water) weight gain.
3) There is indeed some validity to the idea that LONG-term courses of prednisone or other steroids can ultimately start to impact the way your body processes/stores fat, but that's not much of a concern for short courses.

I've found that to be true for me, and I have some documented, atypical issues with medication processing (which should make it MORE likely for things to go awry. )

So... keep on keepin' on, eat healthfully and with your calorie goals, and perhaps drink some extra fluids during the course of medication. It may take a week or so to drop the water weight off after you stop taking it. Give your body a chance to heal and re-adjust and hang in there!
__________________


Desiderata is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Maintainers weekly chat June 27 - July 3 BillBlueEyes Living Maintenance 71 07-02-2011 03:08 PM
PHYSICAL CHALLENGES ~ September Thread Justwant2Bhealthy Dieting with Obstacles 86 10-01-2008 08:51 PM


All times are GMT -4. The time now is 12:19 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2